Hypomania and mania after withdrawal of tricyclic antidepressants.

Am J Psychiatry. 1981 Jan;138(1):87-9.

Abstract

Seven patients who had been maintained on tricyclic antidepressants developed signs of hypomania or mania shortly (two-seven days) after drug withdrawal. Three patients responded promptly to treatment with neuroleptics. One patient receiving lithium and three others who received no further drug treatment experienced more gradual resolution of symptoms. Tricyclic withdrawal is accompanied by changes in the turnover rate of individual neurotransmitters as well as by shifts in the equilibrium between various transmitter systems. These events may be accompanied by alterations in mood. Although relapse to depression is more common, hypomania or mania may also occur.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Up ↑

%d bloggers like this: